Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 142, NWS Hastings, NE

May 25, 20166 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 25, 2016, 10:43 PM CDT for 6 counties in Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2016, 10:43 PM CDT (03:43 UTC)
Expired
May 25, 2016, 11:30 PM CDT
In force
47 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Adams County, NE, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 50 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 8:36 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1496 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

388 
WUUS53 KGID 260343
SVRGID
NEC001-035-059-129-169-181-260430-
/O.NEW.KGID.SV.W.0142.160526T0343Z-160526T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1043 PM CDT WED MAY 25 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
  CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
  FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
  EASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1130 PM CDT

* AT 1043 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM TRUMBULL TO NEAR GLENVIL TO NEAR ROSEMONT...MOVING
  EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GENEVA...SUTTON...HARVARD...CLAY CENTER...FAIRMONT...EDGAR...FAIRFIELD...
  SHICKLEY...GLENVIL...LAWRENCE...DAVENPORT...BRUNING...TRUMBULL...GRAFTON...
  INLAND...CARLETON...DEWEESE...OAK...ONG AND BELVIDERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN HASTINGS.

&&

LAT...LON 4019 9754 4024 9839 4070 9835 4070 9748
TIME...MOT...LOC 0343Z 268DEG 39KT 4066 9828 4047 9829 4027 9833 

HAIL...0.88IN
WIND...60MPH
 
$$

ADP
3 follow-up statements
801 
WWUS53 KGID 260355
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1055 PM CDT WED MAY 25 2016

NEC001-035-059-129-169-181-260430-
/O.CON.KGID.SV.W.0142.000000T0000Z-160526T0430Z/
NUCKOLLS NE-CLAY NE-FILLMORE NE-THAYER NE-WEBSTER NE-ADAMS NE-
1055 PM CDT WED MAY 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHERN NUCKOLLS...CLAY...FILLMORE...NORTHWESTERN THAYER...
NORTHEASTERN WEBSTER AND EASTERN ADAMS COUNTIES...

AT 1054 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARVARD TO NEAR FAIRFIELD TO NEAR LAWRENCE...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 1039 PM CDT...60 MPH WINDS WERE
         MEASURED BY THE HASTINGS AIRPORT ASOS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GENEVA...SUTTON...HARVARD...CLAY CENTER...FAIRMONT...EDGAR...FAIRFIELD...
SHICKLEY...GLENVIL...LAWRENCE...DAVENPORT...BRUNING...TRUMBULL...GRAFTON...
INLAND...CARLETON...DEWEESE...OAK...ONG AND BELVIDERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
HASTINGS.

&&

LAT...LON 4019 9754 4024 9839 4070 9835 4070 9748
TIME...MOT...LOC 0354Z 268DEG 39KT 4066 9812 4047 9813 4027 9817 

HAIL...0.88IN
WIND...60MPH
 
$$

ADP
340 
WWUS53 KGID 260407
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1107 PM CDT WED MAY 25 2016

NEC001-181-260416-
/O.CAN.KGID.SV.W.0142.000000T0000Z-160526T0430Z/
WEBSTER NE-ADAMS NE-
1107 PM CDT WED MAY 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER AND
EASTERN ADAMS COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN NEBRASKA.

LAT...LON 4019 9754 4023 9815 4070 9816 4070 9748
TIME...MOT...LOC 0406Z 268DEG 39KT 4066 9797 4047 9798 4027 9802 

$$

NEC035-059-129-169-260430-
/O.CON.KGID.SV.W.0142.000000T0000Z-160526T0430Z/
NUCKOLLS NE-CLAY NE-FILLMORE NE-THAYER NE-
1107 PM CDT WED MAY 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN NUCKOLLS...CLAY...FILLMORE AND NORTHWESTERN THAYER
COUNTIES...

AT 1106 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR STOCKHAM TO NEAR CLAY CENTER TO NEAR NELSON...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GENEVA...SUTTON...HARVARD...CLAY CENTER...FAIRMONT...EDGAR...FAIRFIELD...
SHICKLEY...DAVENPORT...BRUNING...GRAFTON...CARLETON...DEWEESE...OAK...ONG...
BELVIDERE...SARONVILLE AND STRANG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
HASTINGS.

&&

LAT...LON 4019 9754 4023 9815 4070 9816 4070 9748
TIME...MOT...LOC 0406Z 268DEG 39KT 4066 9797 4047 9798 4027 9802 

HAIL...0.88IN
WIND...60MPH
 
$$

ADP
946 
WWUS53 KGID 260426
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1126 PM CDT WED MAY 25 2016

NEC035-059-129-169-260436-
/O.EXP.KGID.SV.W.0142.000000T0000Z-160526T0430Z/
NUCKOLLS NE-CLAY NE-FILLMORE NE-THAYER NE-
1126 PM CDT WED MAY 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NUCKOLLS...
CLAY...FILLMORE AND NORTHWESTERN THAYER COUNTIES WILL EXPIRE AT 1130
PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN NEBRASKA.

LAT...LON 4019 9754 4023 9815 4070 9816 4070 9748
TIME...MOT...LOC 0425Z 268DEG 39KT 4066 9797 4047 9798 4027 9802 

$$

ADP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:04 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, May 25, 6:04 PM CDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
604 PM CDT WED MAY 25 2016

.SHORT TERM...(This evening through Thursday night)
Issued at 418 PM CDT Wed May 25 2016

Unfortunately, due to the overall-complexity of this forecast (at
least slight thunderstorm chances in each and every day/night
period)...this forecaster is running out of time to give this
discussion full "justice" given the Enhanced Risk of severe
weather advertised by SPC for Thursday afternoon/night. Want to
caution though, that despite the potential for an active/dicey
Day 2 period, as always nothing is set in stone and there is still
time for mesoscale details to either lower or increase this
overall severe risk. Also, and more importantly given that it
occurs right away in these next 8 hours or so, we cannot
completely "ignore" the Marginal/Slight risk setup that could
yield at least a few severe storms within the CWA late this
afternoon/evening.

Taking a look at the recent/current scene as of 330 PM, today has
turned out reasonably close to expectations, especially regarding
the fact that the entire CWA has remained dry/storm-free thus far
behind the morning convection. However, especially the southeast
half of the area has been cloudier than anticipated thanks to a
fairly robust development of stratocumulus, while sunshine has
been more prevalent in the northwest. As a result of these clouds,
high temps will likely fall at least a few degrees short of early
morning expectations, with most places topping out in the 70s
versus low 80s. In the mid-upper levels, water vapor imagery and
short term model data reveal continued broad southwesterly flow,
with a low-amplitude wave kicking eastward across western NE/KS to
the south of a parent closed low centered over the northern MT
area. At the surface, a few somewhat subtle boundaries are
present, most notably a generally west-east outflow boundary
draped across northern KS with a warmer/more unstable airmass to
its south, and also a generally northeast-southwest oriented weak
cold front aligned through central Nebraska, marked by a switch to
a more westerly wind component. Thus far, lack of forcing and
capping has kept convection at bay.

Now briefly looking ahead forecast-wise through these next 36
hours:

Late this afternoon-tonight:
Kept precip chances (POPs) on the relatively low-side, but various
models including high-res 4KM WRF's and the latest HRRR suggest a
decent chance that storms currently forming in western NE will
eventually march east into the CWA. The question is, will they
remain relatively sparse/isolated or possibly congeal into a small
complex/MCS. That is yet to be seen, but in general the better
storm chances should favor the western half of the CWA, mainly
during the 5-11 PM time frame. Given mixed-layer CAPE up to around
2000 J/kg and deep-layer shear of 30-40 knots, at least brief
supercell structures cannot be ruled out. As for the outflow
boundary to the south, it seems that the main severe focus should
remain just to our south in central KS, but this could be a close
call and bears watching as well. Took a bit of a gamble and ended
thunderstorm chances around midnight as forcing
departs/instability wanes, as unlike previous nights there is not
a strong low level jet. However, suppose some very spotty
activity is not out of the question especially in KS zones late
tonight so this bears watching. Given fairly light surface winds
and the expected lack of late-night rain, added a generic mention
of "patchy fog" to roughly the southern two-thirds of the CWA. Low
temps tonight ranging mid 50s northwest to low 60s southeast.

Thursday-Thursday night:
As mentioned, this "could" be a fairly widespread severe weather
event mainly late afternoon/evening if things come together just
right, but models do vary enough on timing/placement of initial
convection that nothing is a sure thing. Overall though, the
ingredients are there for a legit severe threat with supercells,
given ML-CAPE values possibly up around 3000 J/kg, deep-layer
shear 40-50kt, stronger forcing than today as a stronger shortwave
trough swings into the Plains out of the Central Rockies, and
also stronger low-level shear as a warm front extends generally
east-northeast across the CWA from a roughly 995mb surface low
and centered over west-central KS. In addition, we will again see
a stout 40-50+kt low level jet ramp up toward evening, which will
further enhance low level shear/helicity. If any storms are
reasonably discrete (as opposed to clusters/lines), the chance
exists for a few tornadoes, with a strong one not out of the
question. Although at least a hail threat could persist through
the night, the main higher-end severe threat, should it
materialize, should focus during the typical 4 PM-midnight time
frame. Not to be overlooked, at least localized 2+ inch rainfall
amounts are possible if not likely, with a flash flood risk in
play. One of the unknowns at this point is whether the main warm
front will remain down near the KS line or possibly lift north
closer to I-80, and these details will hopefully become clearer
over the next 12-18 hours. Made minimal changes to both high and
low temps, with highs mainly upper 70s/low 80s and lows Thursday
night mainly upper 50s/low 60s.

.LONG TERM...(Friday daytime through Wednesday)
Issued at 418 PM CDT Wed May 25 2016

Have to keep this shorter than usual, but the bottom line is that
at least slight thunderstorm chances continue each and every day
and night. At the most basic sense, this means that several rounds
of rainfall could result in a slow, but steady increase in
flooding potential across the area, possibly trending from more
isolated to more widespread. Something to watch for sure.

From a severe weather sense, we are admittedly very focused on
Thursday right now, but want to make it clear that we cannot
ignore Friday either. Although mesoscale details are far from
clear, this is the day that the main southwestern upper low swings
into the Plains. If things trend more favorable for severe storms,
would not be at all surprised to see SPC "upgrade" parts of the
CWA from the current Marginal Risk designation for Friday.

Despite the continuation of at least small storm chances, the
majority of the weekend has the potential for being reasonably
dry in the wake of the departing system from Thursday-Friday.
Still though, enough instability exists for at least strong storm
potential mainly afternoon/evening. Fortunately, deep layer shear
looks somewhat weaker with time, which should in theory limit the
overall severe threat.

Looking into next week, there are hints that maybe, just maybe, we
could be looking at a somewhat quieter/drier pattern change by
mid-late week transitions from more southwesterly to more
northwesterly, but this is far enough out in time that uncertainty
is high.

Temps through the period are fairly typical of late May, with
highs mainly 70s to near 80 and lows mainly 50s to near 60.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday evening)
Issued at 600 PM CDT Wed May 25 2016

Scattered thunderstorms may reach the terminals after dark,
however better chances for convection and severe weather exist on
Thursday primarily during the afternoon and evening hours. Look
for winds to be fairly light and variable during the TAF period,
with stronger winds during thunderstorms. There is some potential
for reduced visibilities in fog tonight in presence of light winds
and lowlevel moisture.

&&

.GID Watches/Warnings/Advisories...
NE...None.
KS...None.

&&

SHORT TERM...Pfannkuch
LONG TERM...Pfannkuch
AVIATION...Fay
Hazardous weather outlook, May 25, 7:19 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
719 PM CDT WED MAY 25 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
719 PM CDT WED MAY 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT AND A FEW STORMS MAY
BECOME SEVERE AND PRODUCE HAIL THE SIZE OF PING PONG BALLS AND
DAMAGING WINDS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AT LEAST SMALL CHANCES FOR THUNDERSTORMS EXIST EACH DAY AND NIGHT
THROUGH THIS PERIOD.

STARTING WITH THURSDAY AFTERNOON INTO THURSDAY NIGHT...MOST OF
THE OUTLOOK AREA IS UNDER AN ENHANCED RISK OF SEVERE STORMS.
ALTHOUGH THERE IS STILL SOME QUESTION ABOUT HOW WIDESPREAD SEVERE
WEATHER MIGHT BECOME...THE POTENTIAL EXISTS FOR AT LEAST A FEW
STORMS CAPABLE OF PRODUCING HAIL UP TO AROUND BASEBALL SIZE...WIND
GUSTS UP TO AROUND 70 MPH...AND EVEN A FEW TORNADOES. IN
ADDITION...HEAVY RAINFALL IN EXCESS OF 2 INCHES COULD OCCUR IN
PARTS OF THE AREA...RESULTING IN FLASH FLOODING.

ON FRIDAY AFTERNOON INTO FRIDAY NIGHT...AT LEAST A MARGINAL RISK
OF SEVERE STORMS EXISTS ACROSS THE OUTLOOK AREA.

BEYOND FRIDAY...ADDITIONAL CHANCES FOR SEVERE STORMS CANNOT BE
RULED OUT...BUT IT IS TOO EARLY TO CONFIDENTLY ASSESS THE
POTENTIAL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 25, 9:46 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
946 PM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     HOLDREGE AIRPORT        40.45N 99.34W
05/25/2016  M51 MPH          PHELPS             NE   AWOS

            HIGHEST GUST REPORTED AT AIRPORT

0920 PM     TSTM WND DMG     1 ENE BERTRAND          40.53N 99.62W
05/25/2016                   PHELPS             NE   PUBLIC

            PIVOT TOWERS BLOWN OVER PERPENDICULAR TO THE WIND

&&

PBEDA
Special weather statement, May 25, 9:46 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
946 PM CDT WED MAY 25 2016

NEZ061-073-074-260315-
KEARNEY NE-PHELPS NE-BUFFALO NE-
946 PM CDT WED MAY 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BUFFALO...EASTERN PHELPS
AND KEARNEY COUNTIES UNTIL 1015 PM CDT...

AT 946 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR AMHERST TO ODESSA TO NEAR AXTELL TO NEAR
WILCOX TO NEAR RAGAN. MOVEMENT WAS EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KEARNEY...MINDEN...GIBBON...SHELTON...AXTELL...ODESSA...WILCOX...FUNK...
RIVERDALE...HEARTWELL AND NORMAN.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 261 AND 291.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 4081 9932 4083 9874 4053 9874 4035 9873
      4035 9928 4068 9932
TIME...MOT...LOC 0246Z 272DEG 39KT 4077 9930 4071 9923 4054 9916 4034
9921 4029 9926

FAY
Special weather statement, May 25, 10:08 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1008 PM CDT WED MAY 25 2016

NEZ061-062-074-075-084-085-260400-
HALL NE-KEARNEY NE-WEBSTER NE-FRANKLIN NE-ADAMS NE-BUFFALO NE-
1008 PM CDT WED MAY 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUFFALO...SOUTHERN
HALL...KEARNEY...NORTHERN WEBSTER...NORTHERN FRANKLIN AND ADAMS
COUNTIES UNTIL 1100 PM CDT...

AT 1008 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GIBBON TO 6 MILES WEST OF HEARTWELL TO
NEAR NORMAN TO NEAR HILDRETH. MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...HASTINGS...MINDEN...GIBBON...WOOD RIVER...SHELTON...BLUE
HILL...KENESAW...DONIPHAN...JUNIATA...ALDA...HILDRETH...CAMPBELL...BLADEN...
ROSELAND...HOLSTEIN...UPLAND...AYR...HEARTWELL AND PROSSER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 278 AND 316.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 4091 9829 4018 9829 4019 9913 4040 9901
      4058 9898 4088 9901
TIME...MOT...LOC 0308Z 257DEG 32KT 4082 9889 4060 9890 4042 9887 4027
9899

FAY
Local storm report, May 25, 10:14 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND GST     ORD AIRPORT             41.62N 98.95W
05/25/2016  M56 MPH          VALLEY             NE   ASOS

            PEAK GUST AT AIPORT.

&&

PBEDA
Special weather statement, May 25, 10:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1018 PM CDT WED MAY 25 2016

NEZ039-040-046-047-061-062-260400-
HOWARD NE-GREELEY NE-HALL NE-SHERMAN NE-VALLEY NE-BUFFALO NE-
1018 PM CDT WED MAY 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUFFALO...EASTERN
VALLEY...HOWARD...NORTHERN HALL...GREELEY AND EASTERN SHERMAN
COUNTIES UNTIL 1100 PM CDT...

AT 1016 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES NORTHEAST OF ORD TO 7 MILES NORTHEAST
OF COTESFIELD TO NEAR CAIRO. MOVEMENT WAS EAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...ST. PAUL...CAIRO...SPALDING...GREELEY...SCOTIA...DANNEBROG...
NORTH LOUP...WOLBACH...ST. LIBORY...ELBA...ASHTON...BOELUS...FARWELL...
ROCKVILLE...COTESFIELD AND CUSHING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 4090 9829 4089 9885 4138 9887 4173 9890
      4174 9883 4174 9829
TIME...MOT...LOC 0316Z 250DEG 39KT 4170 9871 4145 9857 4092 9863

FAY
Local storm report, May 25, 10:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1041 PM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND GST     HASTINGS AIRPORT        40.60N 98.43W
05/25/2016  M60 MPH          ADAMS              NE   ASOS

            PEAK GUST SO FAR AT THE HASTINGS AIRPORT

&&

PBEDA

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:11 PM CDTSevere Thunderstorm WarningGIDDawson49 min
May 25, 8:36 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper39 min
May 25, 8:55 PM CDTSevere Thunderstorm WarningGIDDawson50 min
May 25, 9:11 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps49 min
May 25, 9:26 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson34 min
May 25, 9:46 PM CDTSpecial Weather StatementGIDKearney29 min
May 25, 10:08 PM CDTSpecial Weather StatementGIDAdams, Hall, Kearney52 min
May 25, 10:18 PM CDTSpecial Weather StatementGIDGreeley, Howard42 min
May 25, 10:18 PM CDTSevere Thunderstorm WarningGIDAdams, Kearney, Webster27 min
May 25, 10:45 PM CDTSpecial Weather StatementGIDHamilton, Merrick, Nance, Polk, York45 min
May 25, 11:24 PM CDTSpecial Weather StatementGIDFillmore, Hamilton, Merrick, Nance, Polk, York51 min
May 26, 1:36 PM CDTSevere Thunderstorm WarningGIDWebster39 min
May 26, 1:46 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer44 min
May 26, 2:08 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Webster31 min
May 26, 2:21 PM CDTSevere Thunderstorm WarningGIDNuckolls24 min
May 26, 2:28 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore28 min
May 26, 3:43 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer33 min
May 26, 4:30 PM CDTSevere Thunderstorm WarningGIDThayer12 min
May 26, 4:33 PM CDTSevere Thunderstorm WarningGIDWebster42 min
May 26, 4:50 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Fillmore, Franklin, Hamilton, Nuckolls and 3 more40 min
May 26, 4:57 PM CDTFlash Flood WarningGIDClay, Fillmore6 hr
May 26, 5:12 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan48 min
May 26, 5:45 PM CDTSevere Thunderstorm WarningGIDHarlan22 min
May 26, 5:51 PM CDTSevere Thunderstorm WarningGIDKearney, Phelps39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.